Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 2, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Mar 4, 2004, 6:19 PM MST for Maricopa County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2004, 6:19 PM MST (01:19 UTC)
- Expired
- Mar 4, 2004, 6:45 PM MST
- In force
- 26 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 30 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 050119 SVRPSR AZC013-050145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 616 PM MST THU MAR 4 2004 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR LARGE HAIL... EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA. THIS INCLUDES THE CITIES OF...TEMPE...GUADALUPE...AND CHANDLER... * UNTIL 645 PM MST * AT 608 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR PHOENIX SKY HARBOR AIRPORT...MOVING SOUTHEAST TOWARD TEMPE...GUADALUPE...AND CHANDLER AT 20 MPH. LAT...LON 3351 11209 3333 11214 3327 11174 3346 11172 $$ HV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 3:30 PM MST, 2 hours 49 minutes earlier.
Area forecast discussion, Mar 4, 3:30 PM MST, 2 hours 49 minutes before
AZZ020>028-CAZ030>033-050545- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 330 PM MST THU MAR 4 2004 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS...A WEATHER DISTURBANCE MOVING OVER ARIZONA WILL CONTINUE A CHANCE OF SHOWERS WITH A SLIGHT CHANCE OF THUNDERSTORMS OVER MAINLY SOUTH-CENTRAL ARIZONA TONIGHT. SOUTHEAST CALIFORNIA AND FAR SOUTHWEST ARIZONA WILL BE MOSTLY CLEAR. THERE WILL BE A LINGERING SLIGHT CHANCE OF SHOWERS FRIDAY MORNING BEFORE THE SYSTEM EXITS ARIZONA. A STRONG RIDGE OF HIGH PRESSURE WILL THEN BUILD IN FROM THE WEST FOR DRIER AND WARMER CONDITIONS SATURDAY THROUGH NEXT WEEK. && .DISCUSSION... ISOLATED CONVECTIVE SHOWERS HAVE DEVELOPED OVER THE SOUTH-CENTRAL ARIZONA ZONES THIS AFTERNOON AIDED BY THE PASSING SHORT WAVE. RADAR ECHOES OVER SOUTHEAST CALIFORNIA ARE LIKELY DUE TO CHAFF FROM BOMBING RANGES IN NEVADA. AS DISCUSSED PREVIOUSLY...LINGERING VERTICAL MOTIONS OVER THE EASTERN ZONES WILL KEEP PRECIP THREAT GOING TONIGHT...DECREASING AFTER MIDNIGHT. FOG PROSPECTS ARE IFFY...CERTAINLY IN THE WESTERN ZONES WHERE DEW POINTS HAVE ALREADY DROPPED OFF. AREAS WITH THE BEST LOW LEVEL MOISTURE...EASTERN ZONES...WILL PROBABLY HAVE LINGERING CLOUDINESS WHICH WILL INHIBIT THE RADIATIVE COOLING AND CONDENSATION PROCESSES. HOWEVER...THERE WILL QUITE POSSIBLY BE SOME SPOTS WHICH GET ENOUGH COOLING AND CLEARING TO MENTION SOME PATCHY FOG. THEREAFTER...A WARMING TREND WILL BE ON THE WAY AS A RIDGE BUILDS INTO THE WESTERN STATES. PRETTY MUCH KEPT PREVIOUS TEMPS TRENDS WITH SOME MINOR ADJUSTMENTS. THERE ARE SOME DIFFERENCES DURING THE EXTENDED AMONGST THE MODELS REGARDING A SHORT WAVE MOVING INTO THE RIDGE AND A LOW PRESSURE SYSTEM OUT OVER THE PACIFIC. HOWEVER...THE DIFFERENCES WILL BE QUITE MINOR FOR OUR AREA. && . .PSR...WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && 17
Hazardous weather outlook, Mar 4, 6:00 AM MST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 600 AM MST THU MAR 4 2004 AZZ023-050100- GREATER PHOENIX AREA- 600 AM MST THU MAR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER PHOENIX AREA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AZZ025-050100- YUMA/MARTINEZ LAKE AND VICINITY- 600 AM MST THU MAR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR YUMA AND MARTINEZ LAKE AND VICINITY. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AZZ020-CAZ031-050100- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- 600 AM MST (500 AM PST) THU MAR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO RIVER VALLEY. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AZZ021-026-050100- WEST CENTRAL DESERTS-SOUTHWEST DESERTS- 600 AM MST THU MAR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR YUMA COUNTY AND LA PAZ COUNTY EAST OF THE LOWER COLORADO RIVER VALLEY. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AZZ022-027-028-050100- NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 600 AM MST THU MAR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARICOPA COUNTY...AND NORTHWEST AND NORTH CENTRAL PINAL COUNTY. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AZZ024-050100- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 600 AM MST THU MAR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ030-050100- JOSHUA TREE NATIONAL PARK/JTNP/- 500 AM PST THU MAR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ032-033-050100- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 500 AM PST THU MAR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN RIVERSIDE COUNTY AND IMPERIAL COUNTY WEST OF THE LOWER COLORADO RIVER VALLEY. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 5:50 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 25 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.